I don’t know if I should get off this medication. Invega injection. I’ve been declared incompetent here in Alberta. And I’ve said this before here. I was really hoping coming out of psychosis that I could heal my brain . Stuff I read here and on quora has helped me focus and inspired me to try and heal my brain. But I don’t think that it can be done now. My brain has settled into something I call psychotic damage. Cognitive impairment style. And I don’t think is gonna get better. My thoughts are being affected now. I just can’t think clearly. Invega doesn’t give me any side effects like akathisia or anything. Just the natural stuff I think that any antipsychotic gives stuff when you pay attention close enough. You can sense weakness and stuff. And besides the obvious one to me is that it’s reduced my sexual pleasure to 10%. I have a neuro psyche test on Friday and I can’t decide if I’m gonna push for a new medication. I heard cariprazine and brexpiprazole have pro cognitive effects and are third generation antipsychotics that may be a wise choice. Or maybe just take my chances on Abilify. Do you think a switch would just devastate me since I am in such bad shape. I can hardly work because of this psychotic damage or read and I think invega is gonna hurt me worse anyway I think. Any advise on what I should do at this neuro psyche test. Please advise. I need a good med it sounds like I’m intelligent doesn’t it. I really do have psychotic damage and I high degree of incompetence. What is the most therapeutic med on the brain really? I have no symptoms on invega. I have a pure psychotic disorder but invega is hurting me or the psychotic damage is. What should I do?
I get on well with Invega (called Xeplion in uk).
Just remember that no drug is a “cure all”. It’s meant to work ALONGSIDE you learning your own coping strategies.
Depends how long you been in Invega. Over here they won’t even consider a med change, unless you been on it for at least a year, with my team anyway.
Did invega reduce your sexual pleasure. I read that your a 47 year old bloke. I think that was you. I’m 46. Why does it depend on how long I’ve been on it. It’s been three years now im on 100 mg monthly injection. My psychiatrist won’t reduce. He says it’s too dangerous. I call bull ■■■■ in that
Yes, that was me. Yes, i have Erectile Dysfunction from it. But after having kids and being older, my libido is a lot less now, and most of the time I’m single so having a hard on isn’t exactly high on my list of priorities anymore, I have a script of Sildnafil for when im lucky enough lol.
I’ve never been on the drugs you mentioned of going on, so can’t comment. But there is allot to be said for “helping yourself” - like avoiding stressful situations that may trigger the illness and possibly modifying your outlook on life.
Im on 100mg. And the reason i believe they wont always change it willy nilly - is cos the drugs can take a very very long time sometimes to have a positive effect.
Im going to be blunt and say people on here are too quick to change the meds sometimes when they haven’t been given a chance to work.
You don’t need to soley rely on the drugs to improve your outlook on life.
It’s high on my list. I’ve never had kids. Now that I’m in a great apartment and I’m out of psychosis that I was in for so long. I have a job now twice a week doing maintenance. A girl friend would be nice. But I’m too ineffectual. I have to tell people I had a relapse. That’s a sure sign you’re not doing well. The damage just renders me too mentally disabled. Any way. Sex would be nice. But my brain is more important. I guess there’s no easy answer for me
Yeah i get you, Sex is important for some people. And you dont sound mentally disabled to me, you sound like you got a bit of insight, which is a precious thing with schizophrenia.
Just don’t try too hard. Maintain a relaxed yet positive attitude - and the rest will follow.
Thanks naarai. Nice talking to you.
Be completely honest and perform the best you can. It’s the only way you’ll get real answers. You have to do your very best because some types of cognitive decline show people are great at certain things and really bad at certain things. Some types show decline in everything. Just do the best you can for the whole test. If you do, you’ll have an honest answer to your concern about cognitive decline. Good luck!
You could try NAC for your brain, also Tadalafil for your sexual side effects. Dopamine antagonists are going to reduce pleasure in general so I think that’s pretty normal.
For reference at my worst I couldn’t read two sentences without forgetting what the first one said. I can read research papers fine now so you really can recover a lot. Don’t give up hope!
To be honest I think the reason I couldn’t read was that I was so dosed up on meds. So it could potentially be the invega. It might be hard to tell if it is the psychosis or the antipsychotics. Personally I would switch just to double check, but also it is rare to not get side effects from a med so staying on invega could be a winning ticket. It is one of the least sedating meds so that’s a bonus. Speak to MH team about what you are experiencing, weight up the pros and cons and make an informed decision.
I had this on Invega too, I felt like my IQ was dropped by 10 points because my thoughts were damped and the D2 blockage killed almost all motivation. It might not be permanent.
A high dose of pretty much any AP leaves you feeling like a lobotomized slug has been my experience. This is why I have always been willing to tolerate some positive symptoms in exchange for being able to function better with less sedation and cognitive drag from meds.
I do agree in that the more meds the worse the negatives and the better the positives. I choosed to go the opposite way and take a sky high dose meds to get rid of the positives because they are unbearable to me. The result of this is that my negatives have worsened the quite a bit.
I have bad negs even with no meds. Pile the meds on and it’s like someone parked a tank on top of me.
Invega stopped all the positives, but also stopped me from doing anything. I was on the highest does per 3 weeks.
You remind me of myself in that I think I’m doing worse sometimes than I really am. Last night I was awake all night and my mind and feelings were so damn dark I thought I’d died. But it wasn’t true. Obviously. I have Dotards syndrome. Maybe it’s not as important to feel well than to think and function.
I must agree with you about people wanting to be/taking themselves off meds, apparently thinking that they’ll finally find the combo that will make everything better. There’s a certain amount of work that the individual needs to do as well in addition to the meds in order to become"well".
Ive been on invega 150mg injection makes me really lazy. No drive to do anything i wish i never got on meds. Really sucks that u cant quit the meds.I dont feel that much better being on meds since 2009 then i did before meds. All they do is make me fat
If you aren’t on a CTO you can switch to oral and taper very slowly under the oversight of a doctor. In the case you are when you see you doctor be as relaxed as possible. Tell them you can function better and if they ask you whether you are hearing voices, having delusions, paranoid, social, hygienic, etc. tell them the bare minimum information as if doesn’t concern you.